Cytarabine/methotrexate

Cytarabine/methotrexate Reactions 1704, p128 - 2 Jun 2018 Various toxicities: case report A 56-year-old man developed leukocytoclastic vasculitis, acute kidney injury, febrile neutropenia and thrombocytopenia during treatment with methotrexate and cytarabine [Ara-C; not all routes stated] for primary central nervous system lymphoma (PCNSL). The man, who was diagnosed with PCNSL, started receiving treatment with high dose methotrexate 3 g/m infused over a period of 24 hours on day 1 with folinic acid rescue therapy and high dose cytarabine 2 g/m twice daily on days 2 and 3, planned for 6 8 cycles of chemotherapy administered every three weeks. Initially, the treatment with methotrexate and cytarabine was well tolerated. After approximately 14 days, he developed grade 2 febrile neutropenia with absolute neutrophil count nadir of 300 cells/mm , grade 1 acute kidney injury, grade 2 thrombocytopenia with a platelet count nadir of 3 3 32000 × 10 /mm and a grade 3 rash, which involved violaceous plaque and mainly affected the lower limbs and genitals. Consequently, the man was hospitalised. He was treated with imipenem/cilastatin and filgrastim. After 48 hours, all blood cultures, infection markers and all other biologic tests for autoimmune vasculitis were negative. His thrombocytopenia resolved. A skin biopsy showed reactive small vessels in the upper dermis with the presence of a mild perivascular lymphocytic infiltrate and mild hyperplastic epidermis with a few apoptotic bodies. These findings were suggestive of leukocytoclastic vasculitis. At this time, his treatment with antibiotics and filgrastim was discontinued. On day 21, the lesions started improving spontaneously and completely resolved by day 28. nd For the 2 cycle of chemotherapy, the man received single- agent high dose methotrexate infused after a desensitisation protocol. Additionally, he received prednisolone, desloratadine and montelukast for five days, immediately before high dose methotrexate infusion. He received the nd 2 cycle and did not experienced any adverse events except for grade 2 acute kidney injury, that resolved with hydration. He received additional four cycle of high dose methotrexate every three weeks with the same desensitisation regimen and supportive care. High dose cytarabine was not restarted. Author comment: "[Leukocytoclastic vasculitis] is an uncommon side effect of cytotoxic drugs." "[High dose methotrexate] has been previously associated with [leukocytoclastic vasculitis]" "The combination of [high dose methotrexate] [high dose cytarabine] is an effective regimen for [primary central nervous system lymphoma] but is associated with severe toxicities." Hanna C, et al. Leukocytoclastic Vasculitis and Desensitization to High-dose Methotrexate in Primary Central Nervous System Lymphoma. Clinical Lymphoma, Myeloma & Leukemia 18: e197-e200, No. 5, May 2018. Available from: URL: http://doi.org/10.1016/j.clml.2018.03.008 - Lebanon 803323388 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Cytarabine/methotrexate

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/cytarabine-methotrexate-EaGojEni7C
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46771-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p128 - 2 Jun 2018 Various toxicities: case report A 56-year-old man developed leukocytoclastic vasculitis, acute kidney injury, febrile neutropenia and thrombocytopenia during treatment with methotrexate and cytarabine [Ara-C; not all routes stated] for primary central nervous system lymphoma (PCNSL). The man, who was diagnosed with PCNSL, started receiving treatment with high dose methotrexate 3 g/m infused over a period of 24 hours on day 1 with folinic acid rescue therapy and high dose cytarabine 2 g/m twice daily on days 2 and 3, planned for 6 8 cycles of chemotherapy administered every three weeks. Initially, the treatment with methotrexate and cytarabine was well tolerated. After approximately 14 days, he developed grade 2 febrile neutropenia with absolute neutrophil count nadir of 300 cells/mm , grade 1 acute kidney injury, grade 2 thrombocytopenia with a platelet count nadir of 3 3 32000 × 10 /mm and a grade 3 rash, which involved violaceous plaque and mainly affected the lower limbs and genitals. Consequently, the man was hospitalised. He was treated with imipenem/cilastatin and filgrastim. After 48 hours, all blood cultures, infection markers and all other biologic tests for autoimmune vasculitis were negative. His thrombocytopenia resolved. A skin biopsy showed reactive small vessels in the upper dermis with the presence of a mild perivascular lymphocytic infiltrate and mild hyperplastic epidermis with a few apoptotic bodies. These findings were suggestive of leukocytoclastic vasculitis. At this time, his treatment with antibiotics and filgrastim was discontinued. On day 21, the lesions started improving spontaneously and completely resolved by day 28. nd For the 2 cycle of chemotherapy, the man received single- agent high dose methotrexate infused after a desensitisation protocol. Additionally, he received prednisolone, desloratadine and montelukast for five days, immediately before high dose methotrexate infusion. He received the nd 2 cycle and did not experienced any adverse events except for grade 2 acute kidney injury, that resolved with hydration. He received additional four cycle of high dose methotrexate every three weeks with the same desensitisation regimen and supportive care. High dose cytarabine was not restarted. Author comment: "[Leukocytoclastic vasculitis] is an uncommon side effect of cytotoxic drugs." "[High dose methotrexate] has been previously associated with [leukocytoclastic vasculitis]" "The combination of [high dose methotrexate] [high dose cytarabine] is an effective regimen for [primary central nervous system lymphoma] but is associated with severe toxicities." Hanna C, et al. Leukocytoclastic Vasculitis and Desensitization to High-dose Methotrexate in Primary Central Nervous System Lymphoma. Clinical Lymphoma, Myeloma & Leukemia 18: e197-e200, No. 5, May 2018. Available from: URL: http://doi.org/10.1016/j.clml.2018.03.008 - Lebanon 803323388 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off